| Model Number |
6900P |
| Medical Device Problem Codes |
Insufficient Device Problem Information (3190); Device Stenosis (4066)
| Health Effect - Clinical Codes |
Heart Failure/Congestive Heart Failure (4446); Insufficient Information (4580)
| Date of Event |
12/10/2024
Type of Reportable Event
Serious Injury
Event or Problem Description
It was learned through implant patient registry that a 25mm 6900p mitral valve, was explanted after an implant duration of six (6) years, eleven (11) months due to unknown reason.The explanted valve was replaced with a 31mm 11400m mitral valve.Edwards lifesciences maintains an implant patient registry.This registry is a patient tracking mechanism for serialized edwards implantable devices (bioprosthetic heart valves and annuloplasty rings), rather than a true post-market surveillance registry.Through the registry, edwards is notified when these devices are implanted.In addition, patient and/or device status may be reported to the registry via the implantation data cards.The information is received from various sources (e.G.Surgeon, hospital, and patient family members) and is not received in the form of a conventional "customer complaint".The information reported may or may not be related to the edwards device.
Additional Manufacturer Narrative
H10: additional manufacturer narrative: the device was not returned for evaluation, as the device request is ongoing.The investigation is still in progress; therefore, a conclusion has yet to be established.A supplemental report will be submitted accordingly upon investigation completion.Edwards will continue to review and monitor all reported events.Trends are monitored on a monthly basis and if action is required, appropriate investigation will be performed.
Additional Manufacturer Narrative
The subject device is not available for evaluation, as it was discarded on-site.
Event or Problem Description
It was learned through implant patient registry and investigation that a 25mm 6900p mitral valve, was explanted after an implant duration of six (6) years, eleven months due to stenosis.The patient presented with heart failure.The explanted valve was replaced with a 31mm 11400m mitral valve.The patient was transferred to the icu post-procedure.
Additional Manufacturer Narrative
H10: additional manufacturer narrative: updated sections: g3, g6, h2, h6 (investigation findings, and investigation conclusions).Stenosis is a common manifestation of bioprosthetic valve and valved conduit dysfunction and has many potential root causes, including structural valve deterioration (svd), non-structural valve dysfunction (nsvd), endocarditis and/or thrombosis.Bioprosthetic device stenosis is typically related to patient and/or procedural factors and is not typically an indication of a device malfunction related to a manufacturing deficiency.The instructions for use (ifu) have been reviewed, and no inadequacies have been identified with regards to warnings, contraindications, and the directions/conditions for the successful use of the device.The reported type of event is included in the ifu.There is no evidence to suggest a manufacturing defect caused or contributed to the reported event.The most likely root cause is patient-related factors, including hyperlipidemia and rheumatic heart disease.